Alert archive / Iowa / River Flood Warnings in 2013

River Flood Warning 2, NWS Sioux Falls, SD

March 9, 2013Clay County, Iowa

NWS Sioux Falls, SD issued this river flood warning at Mar 9, 2013, 5:18 PM CST for Clay County, Iowa. It took effect at Mar 10, 2013, 7:00 AM CDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Mar 9, 2013, 5:18 PM CST (23:18 UTC)
In effect from
Mar 10, 2013, 7:00 AM CDT
Expired
Mar 13, 2013, 7:37 AM CDT
In force
3 days
Issued by
NWS Sioux Falls, SD
Flood severity
Minor

County Clay County, IA

The radar

The Sioux Falls radar (KFSD), 139 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Sioux River at Spencer (SPWI4).

Action stage
9 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

029 
WGUS43 KFSD 092318
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
518 PM CST SAT MAR 9 2013

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN IOWA...

  LITTLE SIOUX RIVER AT SPENCER 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
RAINFALL FROM LAST NIGHT AND THIS MORNING WILL CAUSE THE LITTLE SIOUX 
RIVER AT SPENCER TO RISE TO NEAR FLOOD STAGE SUNDAY INTO MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

IAC041-110318-
/O.NEW.KFSD.FL.W.0002.130310T1200Z-130312T0000Z/
/SPWI4.1.ER.130310T1200Z.130310T1200Z.130311T0000Z.NO/
518 PM CST SAT MAR 9 2013

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE SIOUX RIVER AT SPENCER.
* FROM SUNDAY MORNING TO MONDAY EVENING.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS 
BEGINS. 


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
SPWI4    10.0    E5.8    5 PM     10.0  SUN 7 AM
7 follow-up statements
855 
WGUS83 KFSD 101503
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1003 AM CDT SUN MAR 10 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...

  ROCK RIVER AT ROCK RAPIDS 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...

  OCHEYEDAN RIVER NEAR SPENCER 
  LITTLE SIOUX RIVER AT SPENCER
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
RUNOFF FROM SNOW MELT AND RECENT RAINFALL HAS CAUSED THE LITTLE SIOUX
RIVER AT SPENCER AND THE OCHEYEDAN RIVER NEAR SPENCER TO GO INTO FLOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

IAC041-111530-
/O.EXT.KFSD.FL.W.0001.000000T0000Z-130311T1530Z/
/SPOI4.1.ER.130310T1207Z.130310T1345Z.130310T1530Z.NO/
1003 AM CDT SUN MAR 10 2013

...FLOOD WARNING EXTENDED UNTIL 10 AM MONDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE OCHEYEDAN RIVER NEAR SPENCER.
* UNTIL MONDAY MORNING.
* AT 08AM SUNDAY THE STAGE WAS 8.1 FEET.
* FLOOD STAGE IS 8.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON SUNDAY MARCH 
  10.
* FORECAST...THE RIVER SHOULD CREST SUNDAY AFTERNOON. 
* AT STAGES NEAR 8.0 FEET...MINOR FLOODING OF PASTURE LAND BEGINS. 

$$

IAC041-111903-
/O.CON.KFSD.FL.W.0002.000000T0000Z-130312T0000Z/
/SPWI4.1.ER.000000T0000Z.130310T1800Z.130311T0000Z.NO/
1003 AM CDT SUN MAR 10 2013

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL MONDAY EVENING.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER SHOULD CREST SUNDAY AFTERNOON. 
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS 
BEGINS. 

$$

IAC119-101533-
/O.CAN.KFSD.FL.W.0003.000000T0000Z-130311T1320Z/
/RAPI4.1.ER.130310T0708Z.000000T0000Z.130310T0852Z.NO/
1003 AM CDT SUN MAR 10 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE ROCK RIVER AT ROCK RAPIDS.
* AT 09AM SUNDAY THE STAGE WAS 12.3 FEET.
* FLOOD STAGE IS 13.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON SATURDAY
  EVENING MARCH 9.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE AT 4 AM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
* AT STAGES NEAR 13.0 FEET...THE LOWER BANKS ON THE LEFT SIDE OF THE 
  RIVER WILL BEGIN FLOODING. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE   TIME      CREST  TIME

OCHEYEDAN RIVER
SPOI4    8.0    8.07  SUN 9 AM   8.6   SUN 3 PM    

LITTLE SIOUX RIVER
SPWI4    10.0    M               10.5  SUN 4 PM     

ROCK RIVER
RAPI4    13.0   12.31  SUN 9 AM                    13.4  SAT MAR 09
105 
WGUS83 KFSD 110234
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
934 PM CDT SUN MAR 10 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...

  OCHEYEDAN RIVER NEAR SPENCER 
  LITTLE SIOUX RIVER AT SPENCER 
  LITTLE SIOUX RIVER ABOVE SPENCER
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

IAC041-120634-
/O.EXT.KFSD.FL.W.0001.000000T0000Z-130312T2130Z/
/SPOI4.1.ER.130310T1207Z.130311T1200Z.130311T2130Z.NO/
934 PM CDT SUN MAR 10 2013

...FLOOD WARNING EXTENDED UNTIL 4 PM TUESDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE OCHEYEDAN RIVER NEAR SPENCER.
* UNTIL TUESDAY AFTERNOON.
* AT 08PM SUNDAY THE STAGE WAS 8.6 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 9.3 FEET BY MONDAY MARCH 11. 
  THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY MARCH 11.
* AT STAGES NEAR 9.5 FEET...SIGNIFICANT AMOUNTS OF PASTURE AND OTHER 
FARM LAND BEGIN FLOODING. 


$$

IAC041-059-120633-
/O.CON.KFSD.FL.W.0004.000000T0000Z-000000T0000Z/
/LSSI4.1.ER.130310T0036Z.130310T1930Z.000000T0000Z.UU/
934 PM CDT SUN MAR 10 2013

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER ABOVE SPENCER.
* UNTIL FURTHER NOTICE.
* AT 09PM SUNDAY THE STAGE WAS 11.3 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...MINOR FLOODING OF AGRICULTURAL LANDS 
BEGINS. 


$$

IAC041-120633-
/O.EXT.KFSD.FL.W.0002.000000T0000Z-130313T1000Z/
/SPWI4.1.ER.000000T0000Z.130311T1200Z.130312T1000Z.NO/
934 PM CDT SUN MAR 10 2013

...FLOOD WARNING EXTENDED UNTIL 5 AM WEDNESDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL LATE TUESDAY NIGHT.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS 
BEGINS. 


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

OCHEYEDAN RIVER
SPOI4    8.0   8.57 SUN 9 PM    9.3  MON 7 AM    

LITTLE SIOUX RIVER
LSSI4    10.0  11.33 SUN 9 PM                     11.4  SUN MAR 10
SPWI4    10.0                  11.0  MON 7 AM
366 
WGUS83 KFSD 111459
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
959 AM CDT MON MAR 11 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...

  OCHEYEDAN RIVER NEAR SPENCER 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...

  LITTLE SIOUX RIVER ABOVE SPENCER
  LITTLE SIOUX RIVER AT SPENCER 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

IAC041-059-121859-
/O.CON.KFSD.FL.W.0004.000000T0000Z-000000T0000Z/
/LSSI4.1.ER.130310T0036Z.130310T1930Z.000000T0000Z.UU/
959 AM CDT MON MAR 11 2013

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER ABOVE SPENCER.
* UNTIL FURTHER NOTICE.
* AT 09AM MONDAY THE STAGE WAS 11.2 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...MINOR FLOODING OF AGRICULTURAL LANDS 
  BEGINS. 

$$

IAC041-121859-
/O.EXT.KFSD.FL.W.0002.000000T0000Z-130313T0200Z/
/SPWI4.1.ER.000000T0000Z.130311T1800Z.130312T0200Z.NO/
959 AM CDT MON MAR 11 2013

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL TUESDAY EVENING.
* AT 07AM MONDAY THE STAGE WAS ESTIMATED AT 10.6 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER IS CRESTING NOW AND IS EXPECTED TO FALL BELOW
  FLOOD STAGE MONDAY NIGHT.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
  FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS
  BEGINS. 

$$

IAC041-111529-
/O.CAN.KFSD.FL.W.0001.000000T0000Z-130312T2130Z/
/SPOI4.1.ER.130310T1207Z.130311T0630Z.130311T1348Z.NO/
959 AM CDT MON MAR 11 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE OCHEYEDAN RIVER NEAR SPENCER.
* AT 09AM MONDAY THE STAGE WAS 7.8 FEET.
* FLOOD STAGE IS 8.0 FEET.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE AT 9 AM MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.8 FEET BY 7 AM 
  TUESDAY.
* AT STAGES NEAR 8.0 FEET...MINOR FLOODING OF PASTURE LAND BEGINS. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
LSSI4    10.0   11.25 MON 9 AM                     11.4  MON MAR 11
SPWI4    10.0  E10.60 MON 7 AM    10.4  MON 1 PM               

OCHEYEDAN RIVER
SPOI4     8.0    7.83 MON 10 AM                     8.8  SUN MAR 10
697 
WGUS83 KFSD 112156
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
456 PM CDT MON MAR 11 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...

  LITTLE SIOUX RIVER ABOVE SPENCER
  LITTLE SIOUX RIVER AT SPENCER 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

IAC041-059-130156-
/O.CON.KFSD.FL.W.0004.000000T0000Z-000000T0000Z/
/LSSI4.1.ER.130310T0036Z.130310T1930Z.000000T0000Z.UU/
456 PM CDT MON MAR 11 2013

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER ABOVE SPENCER.
* UNTIL FURTHER NOTICE.
* AT 04PM MONDAY THE STAGE WAS 11.2 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...MINOR FLOODING OF AGRICULTURAL LANDS 
  BEGINS. 

$$

IAC041-130156-
/O.EXT.KFSD.FL.W.0002.000000T0000Z-130314T1236Z/
/SPWI4.1.ER.000000T0000Z.130311T2100Z.130313T1236Z.NO/
456 PM CDT MON MAR 11 2013

...FLOOD WARNING EXTENDED UNTIL 8 AM THURSDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL THURSDAY MORNING.
* AT 04PM MONDAY THE STAGE WAS 12.5 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  WEDNESDAY MARCH 13.

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
LSSI4    10.0   11.24 MON 4 PM                     11.4  MON MAR 11
SPWI4    10.0   12.46 MON 4 PM    12.4  MON 7 PM 

MG
417 
WGUS83 KFSD 120146
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
846 PM CDT MON MAR 11 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...

  LITTLE SIOUX RIVER AT SPENCER 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
  LITTLE SIOUX RIVER ABOVE SPENCER
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

IAC041-059-130546-
/O.CON.KFSD.FL.W.0004.000000T0000Z-000000T0000Z/
/LSSI4.1.ER.130310T0036Z.130310T1930Z.000000T0000Z.UU/
846 PM CDT MON MAR 11 2013

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER ABOVE SPENCER.
* UNTIL FURTHER NOTICE.
* AT 08PM MONDAY THE STAGE WAS 11.3 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...MINOR FLOODING OF AGRICULTURAL LANDS 
  BEGINS. 

$$

IAC041-130546-
/O.EXT.KFSD.FL.W.0002.000000T0000Z-130314T2024Z/
/SPWI4.1.ER.000000T0000Z.130311T2100Z.130313T2024Z.NO/
846 PM CDT MON MAR 11 2013

...FLOOD WARNING EXTENDED UNTIL 3 PM THURSDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL THURSDAY AFTERNOON.
* AT 04PM MONDAY THE STAGE WAS 12.5 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  WEDNESDAY MARCH 13.


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE   TIME      CREST  TIME

LITTLE SIOUX RIVER
LSSI4    10.0   11.27 MON 8 PM                     11.4  MON MAR 11
SPWI4    10.0   12.46 MON 4 PM    12.6  TUE 1 AM
143 
WGUS83 KFSD 121555
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1055 AM CDT TUE MAR 12 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...

  LITTLE SIOUX RIVER AT SPENCER 
  LITTLE SIOUX RIVER ABOVE SPENCER
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. ICE AFFECTS MAY CAUSE SOME MINOR FLUCTUATIONS IN RIVER STAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

IAC041-059-131955-
/O.CON.KFSD.FL.W.0004.000000T0000Z-000000T0000Z/
/LSSI4.1.ER.130310T0036Z.130310T1930Z.000000T0000Z.UU/
1055 AM CDT TUE MAR 12 2013

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER ABOVE SPENCER.
* UNTIL FURTHER NOTICE.
* AT 10AM TUESDAY THE STAGE WAS 10.2 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...MINOR FLOODING OF AGRICULTURAL LANDS 
  BEGINS. 

$$

IAC041-131800-
/O.EXT.KFSD.FL.W.0002.000000T0000Z-130313T1800Z/
/SPWI4.1.ER.000000T0000Z.130311T2100Z.130312T1800Z.NO/
1055 AM CDT TUE MAR 12 2013

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL WEDNESDAY AFTERNOON.
* AT 09AM TUESDAY THE STAGE WAS 10.3 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  AFTERNOON ON TUESDAY MARCH 12.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
  FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS 
  BEGINS. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
LSSI4    10.0   10.16 TUE 10 AM                     11.4  MON MAR 11
SPWI4    10.0   10.27 TUE 9 AM                      12.5  MON MAR 11
509 
WGUS83 KFSD 131237
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
737 AM CDT WED MAR 13 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...

  LITTLE SIOUX RIVER ABOVE SPENCER 
  LITTLE SIOUX RIVER AT SPENCER 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

IAC041-059-131307-
/O.CAN.KFSD.FL.W.0004.000000T0000Z-130313T1237Z/
/LSSI4.1.ER.130310T0036Z.130310T1930Z.130313T0425Z.UU/
737 AM CDT WED MAR 13 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE SIOUX RIVER ABOVE SPENCER.
* AT 07AM WEDNESDAY THE STAGE WAS 9.4 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...MINOR FLOODING OF AGRICULTURAL LANDS 
  BEGINS. 

$$

IAC041-131307-
/O.CAN.KFSD.FL.W.0002.000000T0000Z-130313T2039Z/
/SPWI4.1.ER.000000T0000Z.130311T2100Z.130312T2039Z.NO/
737 AM CDT WED MAR 13 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* AT 07AM WEDNESDAY THE STAGE WAS ESTIMATED AT 9.3 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
* AT STAGES NEAR 9.5 FEET...THE LOWER LEFT BANK OVERFLOWS AND VERY 
  MINOR FLOODING OF LOW LANDS BEGINS. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  RECENT OBSERVED
         STAGE  STAGE  TIME      CREST TIME

LITTLE SIOUX RIVER
LSSI4    10.0    9.45 WED 7 AM   11.4  MON MAR 11
SPWI4    10.0   E9.30 WED 7 AM   12.5  MON MAR 11

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 9, 4:31 PM CST, 47 minutes earlier.

Area forecast discussion, Mar 9, 4:31 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
431 PM CST SAT MAR 9 2013

.DISCUSSION.../ISSUED AT 430 PM CST/
PRESENT SURFACE ANALYSIS SHOWING THE INVERTED TROUGH EXTENDING FROM
SOUTHWESTERN MINNESOTA TO NEAR SIOUX CITY LATE THIS AFTERNOON. RADAR
IS SHOWING MUCH OF THE AREA IN A DRY SLOT AT THIS TIME...THOUGH
FRONTOGENETICAL BAND SITTING FROM NORTHEASTERN SOUTH DAKOTA TO SOUTH
CENTRAL SOUTH DAKOTA PRODUCING LIGHT SNOW THROUGH THE WESTERN JAMES
RIVER VALLEY...AND A LINE OF CONVECTION THROUGH CENTRAL NEBRASKA
HEADED TOWARD OUR AREA. ANTICIPATE THE NORTHWESTERN BAND TO WEAKEN
THROUGH THE EVENING WITH MODELS DEPICTING ANOTHER STRONGER BAND
DEVELOPING THROUGH THE SOUTHEASTERN HALF OF OUR CWA OVERNIGHT. AT
THIS SHORT RANGE...MODELS ARE IN PRETTY GOOD AGREEMENT ON PLACEMENT
OF THIS BAND...THOUGH STILL A TRICKY FORECAST IN RESPECT TO WHERE
EXACTLY THIS BAND SETS UP...AND HOW QUICKLY THERMAL PROFILES COOL
FROM WEST TO EAST. PER THERMAL PROFILES AND SREF PRECIP TYPE
PROBABILITIES...PRECIPITATION SHOULD CHANGE TO SNOW IN A LINE
ROUGHLY FROM TYNDALL TO SIOUX FALLS TO MARSHALL BETWEEN 600 TO 900
PM...THEN TRANSITIONING TO THE SOUTHEAST DURING THE EARLY NIGHT TIME
HOURS...REACHING SIOUX CITY TO JACKSON MINNESOTA BETWEEN 900 PM TO
MIDNIGHT AND THE STORM LAKE AREA BETWEEN MIDNIGHT AND 3 AM. BASED ON
THIS TIME FRAME FOR PRECIPITATION CHANGEOVER AND FRONTOGENETICAL
FORCING...THE HIGHEST SNOWFALL AMOUNTS OVERNIGHT WILL BE FROM
YANKTON TO SIOUX CITY AND THROUGH MOST OF NORTHWESTERN IOWA WHERE 3
TO 5 INCHES COULD ACCUMULATE. AS HAS BEEN ADVERTISED...IN A
TIGHTENING GRADIENT AND INCREASING MIXED LAYER WINDS WINDS WILL PICK
UP OVERNIGHT...CAUSING AREAS OF BLOWING SNOW IN PLACES THAT RECEIVE
APPRECIABLE SNOW. DID CUT SNOWFALL AMOUNTS FROM PREVIOUS FORECAST A
BIT...EXPECTING SNOW RATIOS CLOSER TO 13:1 OR 14:1. EVEN SO...WINTER
WEATHER ADVISORIES ARE STILL APPROPRIATE ACROSS PORTIONS OF OUR
SOUTHEAST INTO SUNDAY MORNING. MIDLEVEL AIR WILL POUR INTO THE AREA
ON THE BACKSIDE OF THE SYSTEM...AND ANY LIGHT SNOW COULD BRIEFLY
CHANGE TO FREEZING DRIZZLE ON THE BACKSIDE OF THE PRECIPITATION
SHIELD. OVERNIGHT LOWS LOOK TO EVENTUALLY FALL INTO THE MID TEENS
NORTHWEST TO MID 20S SOUTHEAST.

FRONTOGENETICAL FORCING WILL WEAKEN ON SUNDAY WITH SNOW TAPERING OFF
FROM WEST TO EAST THROUGH THE DAY. MAY SEE SNOW PERSIST A BIT LONGER
IN OUR FAR SOUTHEAST AS AN UPPER LEVEL LOW LIFTS FROM KANSAS AND
NEBRASKA INTO WESTERN MISSOURI/SOUTHWESTERN IOWA BY THE
EVENING...REGENERATING ACCUMULATING SNOW NOT VERY FAR TO THE
SOUTHEAST OF OUR CWA.  IF THE LOW WOULD TRACK A LITTLE MORE
NORTHERLY AS OPPOSED TO EASTERLY...CANNOT RULE OUT ADDITIONAL
SNOWFALL OVER NORTHWESTERN IOWA ON SUNDAY AFTERNOON. IT WILL CONTINUE
TO BE A WINDY DAY WITH HIGHS IN 20S.

DID NOT SPEND MUCH TIME ON EXTENDED FORECAST AS MAIN ATTENTION ON
THE SHORT TERM AND WEATHER PRETTY QUIET THROUGH THE WEEK.  WEAK
WAVES PASS THROUGH THE AREA AND EXPECT SMALL CHANCES OF PRECIP ON
WEDNESDAY AND FRIDAY BUT CONFIDENCE ON TIMING AND LOCATIONS NOT THAT
HIGH SO ONLY INCLUDED SMALL POPS. TEMPS WILL VARY QUITE A BIT ACROSS
THE CWA FROM SOUTHWEST TO NORTHEAST.  AS MID SHIFT STATED...A TIGHT
THERMAL GRADIENT WILL EXIST ACROSS THE AREA DUE TO THE WAVE PASSAGES
AND EXISTING OR SOON TO COME SNOW COVER.  DIDNT VARY TOO MUCH AWAY
FROM GUIDANCE AS VALUES LOOK PRETTY GOOD.

&&

.AVIATION.../FOR THE 18Z TAF ISSUANCE/
MVFR AND IFR CONDITIONS WILL CONTINUE TO BE WIDESPREAD ACROSS THE
AREA.  DRY SLOT MOVING UP FROM THE SOUTH HAS ALLOWED CIGS AT KSUX TO
IMPROVE BUT FEEL THIS SHOULD ONLY BE SHORTLIVED.  PRECIP HAS CHANGED
OVER TO SNOW AT KHON AND VISIBILITIES SHOULD REMAIN LOW THROUGH MID
AFTERNOON BUT THEN GRADUALLY IMPROVE AS INVERTED TROF AND BETTER
LIFT CONTINUES TO SHIFT EAST.  WINDS WILL BEGIN TO INCREASE AS TROF
PASSES.  EXPECT GUSTS TO 25 TO 30 KNOTS WHICH WILL CAUSE AREAS OF
BLOWING SNOW AND REDUCED VISIBILITIES WITH THE WORST CONDITIONS AT
KSUX AFTER 00Z SUNDAY.  SNOW WILL GRADUALLY TAPER OFF LATER TONIGHT
LEAVING ONLY THE STRONG WINDS AFTER 12Z ON SUNDAY.  VISIBILITIES
WILL BE REDUCED IN LOCATIONS WHERE HEAVIEST SNOW FALLS...BUT SHOULD
REMAIN IN THE MVFR CATEGORY.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WINTER WEATHER ADVISORY FROM 9 PM CST THIS EVENING TO 1 PM CDT
     SUNDAY FOR SDZ066-067-069-070.

     WINTER WEATHER ADVISORY FROM MIDNIGHT CST TONIGHT TO 1 PM CDT
     SUNDAY FOR SDZ071.

     WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR SDZ038-
     050-052-053-057-058-063.

MN...NONE.
IA...WINTER WEATHER ADVISORY FROM MIDNIGHT CST TONIGHT TO 1 PM CDT
     SUNDAY FOR IAZ001>003-012>014-020-021-031.

NE...WINTER WEATHER ADVISORY FROM MIDNIGHT CST TONIGHT TO 1 PM CDT
     SUNDAY FOR NEZ013-014.

&&
Hazardous weather outlook, Mar 9, 10:00 AM CST, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1000 AM CST SAT MAR 09 2013

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1000 AM CST SAT MAR 09 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER...
AREAS OF FREEZING RAIN WILL CONTINUE THROUGHOUT THE REMAINDER OF
THIS MORNING ACROSS AREAS FROM HURON...SOUTHWEST TO GREGORY. BY
EARLY THIS AFTERNOON...THOSE AREAS WILL HAVE TRANSITIONED OVER TO
SNOW.  THIS TRANSITION ZONE WILL SLOWLY SLIDE SOUTHEAST THROUGH
THE AFTERNOON AND EVENING HOURS...REACHING DE
SMET...MITCHELL...AND LAKE ANDES BY EARLY TO MID AFTERNOON...AND
MARSHALL...SIOUX FALLS...AND YANKTON AROUND SUNSET OR SHORTLY
AFTER. GENERALLY 2 TO 4 INCHES SNOWFALL WILL BE POSSIBLE WITH
GREATEST AMOUNTS AROUND CHAMBERLAIN AND GREGORY.

THIS FIRST BAND OF SNOWFALL IS EXPECTED TO WEAKEN AS IT TRIES TO
MOVE SOUTHEAST...AND WILL BE REPLACED BY A SECOND BAND OF
SNOWFALL DEVELOPING FROM NORTHEAST NEBRASKA AND SOUTHEAST SOUTH
DAKOTA...INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA DURING THIS
EVENING. SNOWFALL WILL REACH 3 TO 7 INCHES IN THIS AREA BEFORE
TAPERING OFF BY MIDDAY SUNDAY. IT NOW LOOKS LIKE THE AREA THAT
COULD RECEIVE THE HIGHEST AMOUNTS OF SNOWFALL WILL BE FROM PONCA
TO NORTH SIOUX CITY ON UP INTO NORTHWEST IOWA AROUND THE SIOUX
CENTER AREA.

IN ADDITION TO THE SNOWFALL...WINDS FROM THE NORTH AND NORTHWEST
WILL INCREASE TO A GUSTY 25 TO 35 MPH TONIGHT CREATING AREAS OF
BLOWING SNOW AND REDUCED VISIBILITIES ALONG AND SOUTH OF
INTERSTATE 90.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOWFALL WILL SLOWLY END ON SUNDAY...WITH ADDITIONAL
ACCUMULATIONS OF AN INCH OR LESS. STRONG WINDS OF 35 TO 45 MPH
WILL CONTINUE TO CAUSE AREAS OF BLOWING SNOW AND REDUCED
VISIBILITIES...ESPECIALLY ACROSS NORTHWEST IOWA...SOUTHEAST SOUTH
DAKOTA...AND NORTHEAST NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Mar 9, 3:12 PM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
312 PM CST SAT MAR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     SNOW             CHAMBERLAIN             43.81N 99.32W
03/09/2013  M6.0 INCH        BRULE              SD   EMERGENCY MNGR

&&

CJANSEN
Local storm report, Mar 9, 4:08 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
408 PM CST SAT MAR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     SNOW             CHAMBERLAIN             43.81N 99.32W
03/09/2013  M6.0 INCH        BRULE              SD   EMERGENCY MNGR

0400 PM     SNOW             2 SSE WESSINGTON        44.43N 98.68W
03/09/2013  E5.0 INCH        BEADLE             SD   CO-OP OBSERVER

0400 PM     SNOW             HURON                   44.36N 98.22W
03/09/2013  M4.0 INCH        BEADLE             SD   OFFICIAL NWS OBS

0400 PM     SNOW             WESSINGTON SPRINGS      44.08N 98.57W
03/09/2013  M3.0 INCH        JERAULD            SD   TRAINED SPOTTER

0400 PM     SNOW             GREGORY                 43.23N 99.43W
03/09/2013  M3.0 INCH        GREGORY            SD   TRAINED SPOTTER

&&

CJANSEN
Local storm report, Mar 9, 4:28 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
428 PM CST SAT MAR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     SNOW             MITCHELL                43.73N 98.03W
03/09/2013  M0.4 INCH        DAVISON            SD   CO-OP OBSERVER

&&

AEB

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 4:55 AM CSTWinter Weather AdvisoryFSDBuena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more42 hr
Mar 9, 4:32 PM CSTRiver Flood WarningFSDClay40 hr

Nearby

River Flood Warnings in Iowa, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.